Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 14, NWS Midland/Odessa, TX

March 16, 2013

NWS Midland/Odessa, TX issued this red flag warning at Mar 16, 2013, 4:41 AM CDT. It took effect at Mar 16, 2013, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 4:41 AM CDT (09:41 UTC)
In effect from
Mar 16, 2013, 11:00 AM CDT
Expired
Mar 16, 2013, 9:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WWUS84 KMAF 160941
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 AM CDT SAT MAR 16 2013

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS...VAN HORN REGION...AND THE SOUTHEAST NEW MEXICO
PLAINS FOR 20 FT WINDS OF 20 MPH OR GREATER...MINIMUM RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FOR THE GUADALUPE
AND DAVIS MOUNTAINS...VAN HORN REGION...AND THE SOUTHEAST NEW
MEXICO PLAINS FOR 20 FT WINDS OF 20 MPH OR GREATER...MINIMUM
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE
DANGER...

.WEST WINDS WILL BRING UNSEASONABLY WARM TEMPERATURES TODAY THAT
WILL COMBINE WITH A DRY AIRMASS TO PRODUCE RELATIVE HUMIDITIES
IN THE SINGLE DIGITS TODAY AND 5 TO 10 PERCENT SUNDAY.  BY MIDDAY
20FT WINDS WILL REACH OR EXCEED 20 MPH ACROSS THE HIGHER ELEVATIONS
AND SURROUND PLAINS. THESE FEATURES WILL COMBINE WITH HIGH FIRE
DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY AND SUNDAY.

NMZ114-115-TXZ057-058-074-258-162200-
/O.UPG.KMAF.FW.A.0013.130316T1600Z-130317T0200Z/
/O.NEW.KMAF.FW.W.0014.130316T1600Z-130317T0200Z/
/O.CON.KMAF.FW.A.0014.130317T1800Z-130318T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
441 AM CDT SAT MAR 16 2013 /341 AM MDT SAT MAR 16 2013/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS... VAN HORN...
AND SOUTHEAST NEW MEXICO PLAINS... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE AND DAVIS MOUNTAINS... VAN HORN...AND SOUTHEAST NEW
MEXICO PLAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* WIND...WEST 20 TO 35 MPH... GUSTS TO 50 MPH ACROSS THE MOUNTAINS.

* HUMIDITY...3 TO 8 PERCENT TODAY... 5 TO 10 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING... NO FIRE. AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL
HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN
WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
576 
WWUS84 KMAF 161821
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 PM CDT SAT MAR 16 2013

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH MID EVENING FOR
THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...
SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND REEVES COUNTY
FOR 20 FT WINDS OF 20 MPH OR GREATER...MINIMUM RELATIVE HUMIDITIES
OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FOR THE GUADALUPE
AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54
CORRIDOR...UPPER TRANS PECOS AND REEVES COUNTY FOR 20 FT WINDS OF
20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...AND HIGH FIRE DANGER...

.WEST WINDS WILL BRING UNSEASONABLY WARM TEMPERATURES THROUGH EARLY
THIS EVENING AND SUNDAY AFTERNOON AND EVENING AND WILL COMBINE
WITH A VERY DRY AIRMASS TO PRODUCE RELATIVE HUMIDITIES IN THE
SINGLE DIGITS. 20FT WINDS WILL REACH OR EXCEED 20 MPH ACROSS THE
HIGHER ELEVATIONS AND SURROUNDING PLAINS THROUGH THIS EVENING AND
POSSIBLY AGAIN SUNDAY AFTERNOON AND EVENING. THESE FEATURES WILL
COMBINE WITH HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THROUGH THIS EVENING AND POSSIBLY SUNDAY.

NMZ114-115-TXZ057-058-074-258-170100-
/O.CON.KMAF.FW.W.0014.000000T0000Z-130317T0200Z/
/O.CON.KMAF.FW.A.0014.130317T1800Z-130318T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
121 PM CDT SAT MAR 16 2013 /1221 PM MDT SAT MAR 16 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE GUADALUPE 
AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS
AND REEVES COUNTY AND VAN HORN HIGHWAY 54 CORRIDOR... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...
UPPER TRANS PECOS AND REEVES COUNTY AND VAN HORN HIGHWAY 54
CORRIDOR... 

* WIND...MOUNTAINS...WEST 20 TO 40 MPH... GUSTS TO 55 MPH.
  PLAINS...WEST WINDS 20 TO 30 MPH AND GUSTY.

* HUMIDITY...3 TO 8 PERCENT THROUGH MID EVENING... 5 TO 10 PERCENT
  SUNDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING... NO FIRE. AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL
HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN
WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:01 AM CDT, 40 minutes earlier.

Area forecast discussion, Mar 16, 4:01 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 AM CDT SAT MAR 16 2013

.DISCUSSION...
WEAK NW FLOW REMAINS OVER TX THIS MORNING AS AN UPPER LVL RIDGE OVR
MEXICO BECOMES FLATTENED AND PUSHED SOUTHWARD. SCATTERED HIGH CLOUDS
ARE MOVING INTO THE REGION AND EXPECT THE CLOUDS TO BE CONFINED TO
THE N CWA AND THEN MOVE SOUTHWARD DURING THE AFTERNOON/EVENING. NW
FLOW WILL TRANSITION INTO A WEAK CYCLONIC FLOW ALOFT TODAY... THUS
ALLOWING THE SFC TROUGH TO STRENGTHEN AND REMAIN OVR THE REGION.
THIS SETUP TODAY WILL ALLOW FOR OPTIMAL DOWNSLOPE WINDS RESULTING IN
A RAPID WARMING THIS AFTERNOON. TEMPS WILL RISE INTO THE UPPER 80S TO
LOW 90S TODAY... RESULTING IN RECORD BREAKING HIGH TEMPS ACROSS THE
CWA. THE HIGH CLOUDS SHOULD NOT AFFECT TEMPS TOO MUCH AS DOWNSLOPE
WINDS ARE EXPECTED TO OVERCOME THE CLOUD DECK. AS MAX HEATING OCCURS
DURING THE AFTERNOON TODAY...EXPECT SFC PRESSURE GRADIENT TO TIGHTEN
IN THE WESTERN CWA AND STRONG WINDS TO OCCUR OVER THE GUADALUPE
MOUNTAINS...THEREFOR A HIGH WIND WARNING HAS BEEN ISSUED. MID AND
UPPER LVL WINDS ARE 35 KNOTS...SO EXPECT A LOW END HIGH WIND EVENT
WITH THE UPPER LEVEL SUPPORT NOT BEING SO PRONOUNCED. A WEAK COLD
FRONT WILL MOVE INTO W TX AND SE NM TONIGHT RESULTING IN SLIGHTLY
COOLER WEATHER. THE FRONT WILL STALL NEAR THE PECOS RIVER VALLEY
TOMORROW...THUS THE THERMAL RIDGE WILL NOT BE AS INTENSE AS
SATURDAY...HOWEVER TEMPS WILL REMAIN ABOVE NORMAL FOR MUCH OF THE
AREA. ON SUNDAY AN UPPER LVL SHORTWAVE WILL MOVE ACROSS THE PANHANDLE
OF TX PUSHING A SFC TROUGH EAST OF THE AREA WHICH WILL BRING DRIER
AIR TO THE REGION. AS THE SHORTWAVE MOVES EAST STRONG WINDS WILL FUNNEL
AROUND THE BASE OF THE TROUGH AND WINDS WILL BECOME STRONG OVER THE
GUADALUPE MOUNTAINS. THE 700MB-500MB MEAN FLOW INCREASES TO 40 KNOTS
AT 00Z...THEREFOR EXPECTED TO STRONGEST WINDS TO BE NEAR 00Z SUNDAY.
KEPT THE GUADALUPE MOUNTAINS UNDER A HIGH WIND WATCH FOR SUNDAY.

KEPT THE FORECAST DRY FOR NOW HOWEVER...IT APPEARS THAT WE MIGHT
MOVE INTO A MORE ACTIVE PATTERN LATE INTO NEXT WEEK. MODELS HINT AT
A STRONGER SHORTWAVE TROUGH MOVING OVER THE AREA BRINGING A COLD
FRONT INTO OUR AREA ON FRI. 850MB TEMPS BEHIND THE FRONT SATURDAY
MORNING LOOK TO BE -3 DEGREES C. THE COLD AIR FUNNELING SOUTH BEHIND
THE FRONT COULD DRAMATICALLY COOL TEMPS OFF IN THE REGION IF THIS
HOLDS TO BE TRUE. A CHANCE FOR PRECIP MIGHT BE POSSIBLE WITH THIS
SYSTEM.

&&

.FIRE WEATHER...
AHEAD OF AN APPROACHING COLD FRONT TEMPERATURES ACROSS THEE AREA
WILL CLIMB TO RECORD LEVELS TODAY.  THIS COMBINED WITH A DRY AIRMASS
WILL PRODUCE MINIMUM RH DOWN INTO THE SINGLE DIGITS.  A SURFACE
TROUGH OVER THE AREA WILL DEEPEN WITH A GUSTY WEST TO SOUTHWEST 20FT
WINDS WEST OF THIS TROUGH.  ALL THESE FACTORS WILL COMBINE TO PRODUCE
DANGERS FIRE WX CONDITIONS TODAY ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS AND ADJACENT PLAINS.  WILL GO AHEAD AND UPGRADE FIRE WX
WATCH FOR TODAY TO A RED FLAG WARNING.  THE FRONT WILL MOVE INTO THE
REGION OVERNIGHT BUT IS EXPECTED TO RETURN NORTHWARD SUNDAY AS
STRONG LOW DEVELOPS ALONG THE NM/TX BORDER.  EXPECT MINIMUM RH OF 10
PERCENT OR LESS WEST OF THE PECOS RIVER WITH INCREASING 20FT WINDS
DURING THE AFTERNOON.  WILL CONTINUE THE FIRE WX WATCH FOR OVER AND
NEAR THE HIGHER ELEVATIONS ON SUNDAY.  THE FRONT WILL RETURN MONDAY
WITH COOLER TEMPERATURES AND IMPROVED FIRE WX CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 91  46  80  49  /   0   0   0   0
BIG SPRING TX              94  48  78  50  /   0   0   0   0
CARLSBAD NM                92  53  87  49  /   0   0   0   0
DRYDEN TX                  93  53  88  54  /   0   0   0   0
FORT STOCKTON TX           93  55  83  56  /   0   0   0   0
GUADALUPE PASS TX          83  53  76  50  /   0   0   0   0
HOBBS NM                   89  45  77  45  /   0   0   0   0
MARFA TX                   83  42  78  35  /   0   0   0   0
MIDLAND INTL AIRPORT TX    93  46  80  49  /   0   0   0   0
ODESSA TX                  92  50  82  53  /   0   0   0   0
WINK TX                    95  47  86  50  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM
     CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

72/81
Hazardous weather outlook, Mar 16, 3:56 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT SAT MAR 16 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
356 AM CDT SAT MAR 16 2013 /256 AM MDT SAT MAR 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS TODAY FOR THE GUADALUPE AND DAVIS MOUNTAINS AND
ADJACENT PLAINS. A RED FLAG WARNING IS IN EFFECT.

HIGH WINDS ARE ALSO EXPECTED ACROSS THE GUADALUPE MOUNTAINS
TODAY. A HIGH WIND WARNING IN EFFECT TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIMILAR DRY AND WINDY CONDITIONS ARE POSSIBLE SUNDAY. A FIRE
WEATHER WATCH AND A HIGH WIND WATCH REMAIN IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:56 AM CDTHigh Wind WarningMAF16 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.